i was diagnosed with bipolar 2 and ptsd at i think 16 and started with abilify and zoloft in 6 months i went for 118lbs size 5 pants o 168lbs size 15 pants and when i realized i went in a horrible horrible depression so was put on seroquel for about 2 months my bf said he would wake up at night to me sitting in the corner of the room talking to the wall and some other creepy stuff all i remember is going to sleep and waking up and going to the dr but i still dont remember those 2 months :( so i was put on lamictal and wellbutrion but stopped working so my dr took me off of wellbutrion and put me on saphris i haven't taken it yet but has anyone taking these two meds together and had weight gain or loss? im terrified to gain weight i finally down to 155lbs and size 10/11 pants
I have been on multiple meds over the yrs some have made me gain weight slowly, some drastically & others have done the complete opposite, most meds of this type will say there is at least a possible weight gain or loss I've experienced both, I am 5'10 & have ranged from 160-110 depending on my reaction ... so honestly I think it may just depend on how each persons body reacts to certain types of meds as to what it will do to your body weight... I was also put on seroquel for a short time & had horrible side effects also... good luck maybe it will be just the right thing for you, unfortunately it seems like all you can do is go by trial & error with these meds
I take seroquel and love it even though I have not been diagnosed with bipolar disorder. The weight gain is obvious, but I have to agree with her response, it's a matter of trial and error to see what works for you. Sometimes modifying eating and exercise habits is the answer. I like seroquel and don't want to give it up, so the answer for me was to begin cooking real meals and to begin an exercise routine. I don't want to give it up because it does the job for me and helps to calm my miserable anxiety. Take care.
Weight gain is one of the side effects listed with saphris, but I looked up lamictal and weight gain with this medication is not listed..so u might but on a bit from the saphris, but doesn't say nothing with the lamictal as far as weight gain... but if u eat right and in small amounts and exercise, I don't see it being that bad, meaning u should beable to keep it under control... seroqul is the worst for putting on weight, I use to be on it and put on 35pds, I am not on it any longer... good luck...
Quala16, Bless your heart. You are not the only one honey, who has and is dealing with this issue. Not that I'm proud of it, bragging about it, or trying to say I know it all, because that isn't the truth in any way here. But I have unfortunately been put on many diffrent medicines, over the last few years. Yuk. Nothing worse than it. Saphris did make me gain a little, and I quit immediately. Now, a lot of people will tell you, a little weight gain and having a healthy mental mentality is well worth it. I couldn't agree more. But, I have also dealt with anorexia when I was younger, too, and undertstand people not wanting to gain wight. But I quit it, due to health reasons. I've been told not to gain any weight, due to the problems in my lower back, and having osteoarthritis in both knees, which both causeme chronic pain, and weight will hurt them. But I've been on Pristiq for a long time, and it worked well.
The dr.s said I needed to add another medication, and tried all the ones mentioned by the others, which by the way, great answers. Finally, I changed Psychiatrists, and he put me on Lamictal. At first it was a tiny dose, and didn't feel any results right away, but he told me to expect that. But as he slowly titrated me up to the goal dose he wanted me on, it has changed my mental issues tremendously. It has been a lifesaver. But I kknow, and understand your fear. I do. Unfortunately none of us can tell you what will happen to you. We can only tell you our experiences, and share with you. Then its up to you, on what decision to make. Can it be a pain in the neck? You bet it can be. Awful. But don't give up, because we didn't and things will fall into place, if you have faith they will, and a good dr. Many Blessings to you, hon. Take care. Ruthie
Unfortunately the night I took it 30 minutes later I went into anaphylactic shock so I'm no longer on it I have been on the lamitical for quit awhile and love it but the saphris just is not for me so I'm going to be stating latuda tomorrow how have you felt about latuda if you have ever taken it
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Jun 2012 • 4 answers
Updated 10 Aug 2012 • 3 answers
Updated 17 Nov 2013 • 3 answers
Updated 13 Dec 2016 • 2 answers
I am currently on Lamictal 100mg 2x day, Saphris 20mg which is the highest dose, Serequel XR 300mg,?
Updated 10 Dec 2017 • 1 answer